I've been on 25 mg of pristiq medication for 4 months now and do not want to be taking it. I wanna know how to go about getting of this medication without causing myself to needing to jump back on it. I was put on it for postnatal depression but have been feeling fine for 2 months. Has anyone taken this and come of the medication fine without withdrawal symptoms or needing to get back on it ?
Hi, Michelle! Chances are you're feeling fine BECAUSE you're taking the medication. Why do you want to discontinue it and what does your physician say about it? You can, under your doctor's supervision, taper off it but whether you have to go back on depends on whether your depression is still present.
Four months of usage is not very long at all. I wouldn't be so hasty to stop it.
Best wishes, WCV
Morning Michelle96; I AGREE 100% with the other answers Check with your Doctor before you do anything.This medication should be tapered off of slowly when it is time. And something for you to think about is it takes 6 to 8 weeks for this medication to reach the right blood level which is the 2 months.And the other 2 months are the months you have been feeling better.So it is working well for you and many people that go off there antidepressant end up going back on because of this and many times it does not work as well. Your feeling better because of the medication and it is to early to stop it. Again this is one of the medications that when you do go off of it you have to be tapered off very slow..or you well feel worse than you did before. Trust me been there done that. Chuck1957 keep taking it and feel well.
I think its ok to take an antidepressant only temporarily as opposed to permanently, assuming its not needed on a permanent basis. Ex. for rough times in life , like post partum depression, death of a loved one. It doesn't mean you're required to take this med forever. Discuss it with your doc. Were you depressed before pregnancy, etc. Antidep aren't perfect even tho they're miraculous. Pristiq was hard for me to wean off of. Do so gradually. I had worse depression with a lot of anxiety trying to wean off. Good luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Oct 2012 • 4 answers
Will pristiq desvenlafaxine make me put on weight? I am about to start it and scared of weight gain?
Updated 14 Jan 2016 • 3 answers
Updated 19 Apr 2016 • 1 answer
Updated 3 May 2018 • 2 answers
Updated 5 Aug 2018 • 1 answer